1. Health
You can opt-out at any time. Please refer to our privacy policy for contact information.

Discuss in my forum

Nancy Schimelpfening

Zoloft and Nightsweats

By April 22, 2014

Follow me on:

Jessica1307 posted the following question to our forum:

I have been on Zoloft 50 mg for 3 years and it has been a miracle drug -really cut down on obsessive thoughts and chronic unhappiness.

My major side effect is frequent, severe night sweats. I get them several nights a week. I know this is a common side effect for some people. I'm wondering if anyone has a good solution besides going off the Zoloft.

BTW, I am healthy, not overweight, don't drink caffeine, don't drink alcohol before bed and my bedding is not excessive.

Thank you for any help - even commiseration - you offer.

Do you have an advice to give Jessica1307?  Share your experiences below.

Related Article:


Comments
June 26, 2012 at 6:04 am
(1) chris says:

I take lexapro and suffer from the same thing. In order to avoid any other drug to help me sleep, I dress light, use only sheets, and have a fan oscillating facing my bed.

June 27, 2012 at 7:15 pm
(2) carolinmary says:

Depression

Imagine starting your day with an Estrogen pill,followed by progesterone, prolactin, melatonin, oxytocin, and 50+ other hormones including gastrointestinal peptides and hypothalamic hormones. It is no wonder that the Townsend Medical Letter noted the following in May of 1995:

“In reality, cow’s milk, especially processed cow’s milk, has been linked to a variety of health problems, including: mucous production, hemoglobin loss, childhood diabetes, heart disease, atherosclerosis, arthritis, kidney stones, mood swings, DEPRESSION, irritability, and allergies.”
the hormones in milk causes a false reading by the brain (they are animal hormones) and consequently an imbalance of human and animal hormones, many of which are female hormones.
One thing is for sure! Depression is NOT caused by a lack of drugs.
Avoid anything that comes out of a cow!!!

June 27, 2012 at 7:22 pm
(3) stephanie says:

I would agree with the above comment. How old are you??? You may very likely need to do some blood work to determine your hormone levels. Maybe you need bio-identical hormones to balance out your system. That’s the route I am taking. I have not heard of “night sweats” due to side effects of medication. I know there is an increase in sweating overall but night sweats usually are part of menopause.

I hope this helps…

December 4, 2012 at 9:48 am
(4) T.F says:

Actually night sweats are very common while taking Zoloft or it’s generic brand. I have the same problem, and know of many others who do as well. I am searching for a way to make this better, in reality I think I would rather have night sweats and feel less anxious and depressed, but I am going to have a doctor help with it. If I find anything out, I will let you know!

December 8, 2013 at 11:25 pm
(5) Kevin Reilly says:

I just started taking 50 mg of Zoloft as well, and I have recently been experiencing night sweats. It must be a side-effect. Not a big problem.

January 26, 2014 at 1:07 am
(6) Ashley says:

I had severe night sweats for years while taking 20mg of lexapro. The only time I would not wake up drenched in sweat was when I went to bed while intoxicated. Alcohol got of rid of the problem, but not in a healthy way. The doctor put two and two together and prescribed me .5mg of klonopin to take before bed because it similar to alcohol. It works and I can’t tell you how much better I can sleep now!!

April 24, 2014 at 9:53 am
(7) Rosalie Overett says:

Yup, I have been having night sweats for over 5 years – both on Zoloft and another anti-depressant. Just dress lightly, and switch to showering in the morning. You get used to it.

Leave a Comment

Line and paragraph breaks are automatic. Some HTML allowed: <a href="" title="">, <b>, <i>, <strike>
  1. About.com
  2. Health
  3. Depression

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.